Oseltamivir is a neuraminidase inhibitor that is labeled for prophylaxis and treatment of influenza. We describe a previously healthy 4-month-old infant who tested positive for influenza A and was started on oseltamivir. One hour after receiving his first dose of oseltamivir, the infant had a diaphoretic episode and appeared grey and clammy. The infant was subsequently seen by the primary care physician and referred for admission to the hospital. Approximately 40 minutes after the second dose of oseltamivir in the hospital, the infant's heart rate rose to greater than 300 bpm. An electrocardiogram was suggestive of supraventricular tachycardia. At the time of the event, the infant received 2 doses of adenosine, and oseltamivir was discontinued prior to transfer to a tertiary facility for a higher level of care.
Oseltamivir-Associated Supraventricular Tachycardia in an Infant
- Views Icon Views
- Share Icon Share
- Search Site
Emily C. Bodo, Elizabeth A. Boucher, Kelley H. Shultz; Oseltamivir-Associated Supraventricular Tachycardia in an Infant. The Journal of Pediatric Pharmacology and Therapeutics 1 September 2020; 25 (7): 654–657. doi: https://doi.org/10.5863/1551-6776-25.7.654
Download citation file: